Rhode Island, 2015

High Wind and Strong Wind in Rhode Island, October 29, 2015

October 29, 2015 · NWS BOX · 2 events in 2 counties and zones

An occluded cold front moved across southern New England, bringing both an end to widespread rainfall and producing showers and a few isolated thunderstorms. Because widespread heavy rain had occurred the previous day, additional showers and storms produced some minor street flooding.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$7,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

An occluded cold front moved across southern New England, bringing both an end to widespread rainfall and producing showers and a few isolated thunderstorms. Because widespread heavy rain had occurred the previous day, additional showers and storms produced some minor street flooding. The front also brought strong pre-frontal winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Oct 28, 9:22 PM EST, 4 hours 43 minutes earlier.

Area forecast discussion, Oct 28, 9:22 PM EST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1022 PM EDT WED OCT 28 2015

.SYNOPSIS...

POWERFUL LOW PRESSURE IN THE GREAT LAKES AND ITS ATTENDING OCCLUDED
FRONT WILL BRING A SOAKING WIND SWEPT RAIN TO THE REGION TONIGHT
ALONG WITH MINOR TIDAL FLOODING. A FEW THUNDERSTORMS WITH STRONG
WINDS MAY ACCOMPANY THE FRONTAL PASSAGE THURSDAY MORNING ACROSS
RI AND EASTERN MA. BEHIND THE FRONT...WINDY AND VERY WARM THURSDAY
AFTERNOON WITH HIGHS 70 TO 75 AWAY FROM THE SOUTH COAST. DRY BUT
MUCH COOLER WEATHER ARRIVES FRIDAY AND SATURDAY BEFORE MILDER
TEMPERATURES RETURN SUNDAY INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...

*** HEAVY RAINFALL AND GUSTY WINDS TONIGHT WITH A LINE OF HEAVY
 SHOWERS AND ISOLATED THUNDERSTORMS POSSIBLE TOWARD DAYBREAK ***

1030 PM UPDATE...

MONITORING UPSTREAM TRENDS WHERE THE NOSE OF THE LOW-LEVEL THETA-E
UNSTABLE PLUME /PWATS OF AROUND 1.5-INCHES/ IS CONVERGING BENEATH
THE ATTENDANT JET STREAK AND UPPER-LEVEL DIFFLUENCE ADJACENT TO
THE DEEP AREA OF LOW PRESSURE OVER THE GREAT LAKES REGION. LIKELY
UPRIGHT FORCING IS LENDING TO THE DEVELOPMENT OF SOME VERY COLD
CLOUD TOPS ACROSS E PA. REPORTS ACROSS THE REGION OF HEAVY RAIN
WITH AS MUCH AS 1.5 TO 2.0 IN ROUGHLY 3-HOURS.

EXPECTING THE WARM-MOIST CONVEYOR BELT TO ADVECT NE WITH THE MID-
TO UPPER-LEVEL SYNOPTICS. ANOMALOUS IN NATURE...EXPECTING AN
INCREASE IN HEAVY RAIN BANDS AND THE POTENTIAL FOR THUNDERSTORMS
AFTER MIDNIGHT AND TOWARDS THURSDAY MORNING ACROSS ALL OF S NEW
ENGLAND WHICH WILL HAVE THE CAPABILITY OF MIXING-DOWN FASTER
WINDS ALOFT.

SUBSEQUENTLY THERE REMAINS A STRONG TO DAMAGING STRAIGHT-LINE
WIND POTENTIAL AS A LOW-LEVEL JET PERSISTS AHEAD OF AFOREMENTIONED
STRONG DYNAMICS OF AROUND 60 KNOTS AT H925. AGREE WITH THE PRIOR
FORECASTER CONCERNING THE DETERMINATION OF HOW EFFECTIVELY WIND
MIXES DOWN TO THE SURFACE WITH SOUTHERLY-FLOW CASES. WILL STICK TO
THE RULE OF THUMB OF 50-60 PERCENT OF THE H925 JET GIVING US ON
AVERAGE 30-35 KT WIND GUSTS WITH ISOLATED 40 KTS. THOUGH THAT
THREAT IS EXACERBATED WITH ANY THUNDERSTORM ACTIVITY AS THERE IS A
GREATER PROPENSITY OF WINDS BEING MIXED DOWN TO THE SURFACE WITH
ATTENDANT HEAVY RAIN. WILL MONITOR VERY CLOSELY AS WARNINGS MAY
BE NECESSARY.

THIS IN ADDITION TO FORECAST RAINFALL AMOUNTS OF AROUND 1 TO 2
INCHES WITH LOCALLY HIGHER AMOUNTS. THOSE LOCALLY HIGHER AMOUNTS
ARE FOCUSED UP ALONG THE E-SLOPES OF HIGH TERRAIN WHERE CONVERGENT
WINDS AID IN FORCING...AS WELL AS ACROSS SE NEW ENGLAND WHERE LOW-
LEVEL ANOMALOUS MOIST-UNSTABLE INGREDIENTS UNDERGOING DEEP
FORCING. FOLLOWING CLOSELY WITH NEAR- TERM HIGH-RES GUIDANCE.
NUISANCE URBAN AND POOR-DRAINAGE FLOODING IS EXPECTED.

EVEN WITH PRESENT RAINS ALREADY SEEING WINDS AT THE SURFACE
GUSTING OUT OF THE S/SE IN EXCESS OF 50 MPH. EXPECTING TRENDS TO
CONTINUE WITH THE PUSH OF HEAVIER RAIN BANDS ACROSS THE REGION.

COASTAL FLOODING...SEE CORRESPONDING SECTION BELOW

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...

WE MAY BE DEALING WITH A CONVECTIVE LINE WITH HEAVY RAIN AND
STRONG WIND MOVING THROUGH SE MA AND CAPE/ISLANDS THE FIRST PART
OF THU MORNING. OTHERWISE EXPECT DRYING CONDITIONS WITH PARTLY
SUNNY SKIES DEVELOPING DURING THE LATE MORNING INTO THE AFTERNOON
AS THE OCCLUDED FRONT MOVES TO THE EAST WITH WIND SHIFT TO SW AND
DECENT MID LEVEL DRYING. IT WILL BE A WARM DAY BY LATE OCT
STANDARDS WITH MAXES REACHING THE LOW TO MID 70S...EXCEPT UPPER
60S HIGHER TERRAIN AND CAPE/ISLANDS. IT WILL START OUT A BIT
HUMID IN THE MORNING WITH DEWPOINTS IN THE 60S...BUT FALLING INTO
THE 50S AND 40S DURING THE AFTERNOON.

TRAILING MID LEVEL SHORTWAVE APPROACHES FROM THE WEST DURING THE
AFTERNOON SO CANT RULE OUT A FEW SHOWERS IN THE INTERIOR BUT MOST
OF THE REGION WILL HAVE A DRY AFTERNOON. WIND WILL TEMPORARILY
DIMINISH IN THE MORNING AFTER WIND SHIFT TO SW...BUT ANOTHER PULSE
OF GUSTY WINDS TO 30-35 KT POSSIBLE IN THE AFTERNOON...ESPECIALLY
THE HIGHER TERRAIN AS COLD ADVECTION ALOFT INCREASES.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...

HIGHLIGHTS...

* DRY BUT COOLER WEATHER THURSDAY NGT THRU SATURDAY
* MAINLY DRY AND MILDER SUN INTO EARLY NEXT WEEK
* MUCH WARMER THAN NORMAL POSSIBLE MIDDLE OF NEXT WEEK

DETAILS...

THURSDAY NIGHT AND FRIDAY...

DRY BUT MUCH COOLER WEATHER THIS PERIOD BEHIND DEPARTING NORTHERN
STREAM SHORT WAVE TROUGH THU EVENING. TEMPS SETTLE BACK DOWN TO
SEASONAL NORMS...WITH LOWS IN THE MU30S /L40S URBAN AREAS/ AND HIGHS
IN THE MU50S. HOWEVER IT WILL FEEL A BIT COLDER GIVEN BRISK WNW
WINDS. MODEL CROSS SECTIONS SUGGEST A FAIR AMOUNT OF DIURNAL
STRATOCU AROUND FRI SO EXPECT PARTIAL SUNSHINE.

SATURDAY...

CHILLY START TO THE DAY WITH MORNING LOWS IN THE 20S AND 30S. ZONAL
FLOW ALOFT ACROSS THE REGION SO DRY WEATHER PREVAILS. HOWEVER WITH
1022 MB SURFACE HIGH OVER THE AREA BLYR MIXING WILL BE LIMITED AND
COOL AIRMASS FROM FRI/FRI NIGHT WILL MODIFY/MIX VERY LITTLE.
THUS ANOTHER CHILLY DAY WITH HIGHS EVEN A LITTLE COOLER THAN FRI AS
MAX TEMPS SAT AFTN ONLY CLIMB INTO THE LOW AND MID 50S...POSSIBLY
ONLY U40S HIGH TERRAIN.  HOWEVER LIGHT WINDS AND FULLY SUNSHINE WILL
TAKE SOME OF THE EDGE OFF THE COOL WEATHER. SUNSHINE WILL LIKELY
FADE BEHIND HIGH CLOUDS LATE IN THE DAY AS WARM AIR ADVECTION
PATTERN DEVELOPS AHEAD OF APPROACHING SHORT WAVE. SAT EVENING...
EXPECT TEMPS TO DROP FAIRLY QUICKLY WITH SUNSET GIVEN DRY
AIRMASS/LIGHT WINDS AND MOSTLY CLEAR SKIES. THEN TEMPS MAY LEVEL OFF
SECOND HALF OF THE NIGHT AS CLOUDS INCREASE AND LIGHT SSW WINDS
DEVELOP AHEAD OF NEXT SHORT WAVE TROUGH. DRY CONDITIONS SHOULD
PREVAIL ESPECIALLY FOR THE EVENING HOURS.

SUNDAY...

BETTER MODEL AGREEMENT TODAY AMONG BOTH DETERMINISTIC AND ENSEMBLES
REGARDING STREAMS REMAINING SEPARATE THIS PERIOD. NORTHERN STREAM
SHORT WAVE TROUGH AND ITS MOISTURE PLUME WILL MOVE ACROSS THE AREA
SUNDAY WITH BEST MOISTURE AND LIFT ACROSS NORTHERN NEW ENGLAND. THUS
HIGHEST RISK /ALBEIT A LOW RISK/ FOR A FEW SHOWERS WILL BE OVER
NORTHERN MA INTO NH. SOUTHWARD INTO CT/RI AND SOUTHEAST MA DRY
WEATHER SHOULD PREVAIL. THUS A WASHOUT IS NOT EXPECTED. A WARM
FRONT ASSOCIATED WITH THE NORTHERN STREAM SHORT WAVE SHOULD LIFT
NORTH OF THE AREA SOMETIME SUNDAY. THUS TURNING MILDER WITH HIGHS
IN THE U50S AND L60S. NOTICEABLE WARMER THAN FRI AND SAT.

MON/TUE AND WED...

ENSEMBLES AND DETERMINISTIC GUIDANCE BEGINNING TO CONVERGE ON
SOUTHERN STREAM MOISTURE SLIDING SOUTH OF NEW ENGLAND MON. THUS
TRENDS SUGGEST DRY AND MILD WEATHER MON. A MODEL BLEND OFFERS SLIGHT
CHANCE POPS WHICH SEEMS REASONABLE GIVEN TIME RANGE HERE. THEREAFTER
SUBTROPICAL RIDGE BUILDS OVER THE SOUTHEAST STATES YIELDING DRY AND
WARMER THAN NORMAL WEATHER FOR SOUTHERN NEW ENGLAND TUE AND WED. 12Z
GEFS HAS 925 MB TEMP WARMING TO +10C TO +12C HERE TUE AND
WED...ABOUT +1 STD WARMER THAN CLIMO. IN ADDITION THE 00Z EPS IS
EVEN WARMER WITH LOW PROB OF 70+ SURFACE TEMPS ACROSS SOUTHERN NEW
ENGLAND TUE AND WED. FAIRLY STRONG SIGNAL AT THIS TIME RANGE
CONSIDERING 51 MEMBER ENSEMBLE.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...

FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT-TERM /THROUGH THURSDAY/...HIGH CONFIDENCE IN TRENDS. LOWER
CONFIDENCE ON EXACT TIMING.

THROUGH THURSDAY MORNING...

MIX IFR/LIFR WITH RA/+RA. POSSIBLE LINE OF TSRA 6-12Z SWEEPING S
NEW ENGLAND. S-WINDS GUSTING ON AVERAGE AROUND 30 KTS WITH
ISOLATED WIND GUSTS REACHING 40-45 KTS. LLWS IMPACTS AS WINDS 2
KFT AGL ALSO S AROUND 65 KT.

THURSDAY...

LINGERING IFR/LIFR EARLY IMPROVING TO VFR FROM WEST TO EAST AS
RAIN/ISOLD TSTMS MOVE OFFSHORE. IFR CONDITIONS MAY LINGER INTO THE
AFTERNOON OVER THE CAPE/ISLANDS. WINDS SHIFTING TO SW IN THE
MORNING WITH GUSTS TO 30 KT DEVELOPING IN THE AFTERNOON. A FEW
HIGHER GUSTS POSSIBLE OVER THE HIGHER TERRAIN. A FEW SHOWERS
POSSIBLE IN THE AFTERNOON IN THE INTERIOR.

KBOS TAF...HIGH CONFIDENCE IN TRENDS. LOWER CONFIDENCE ON EXACT
TIMING.

KBDL TAF...HIGH CONFIDENCE IN TRENDS. LOWER CONFIDENCE ON EXACT
TIMING.

OUTLOOK...THURSDAY NIGHT THROUGH SATURDAY...

THURSDAY NIGHT...HIGH CONFIDENCE
VFR ALONG WITH GUSTY SWWINDS 20 TO 30 KT BECOMING WEST.

FRIDAY AND SATURDAY...HIGH CONFIDENCE
VFR CONDITIONS/POSSIBLY MARGINAL VFR-MVFR IN THE HILLS FRI AFTN/
AND GUSTY NORTHWEST WINDS OF 25 KNOTS FRIDAY AFTERNOON BUT MUCH
LESS WIND ON SAT.

SUNDAY/MONDAY...MODERATE TO HIGH CONFIDENCE FOR VFR.

&&

.MARINE...

FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH THURSDAY/...HIGH CONFIDENCE.

TONIGHT...GALE WARNINGS IN EFFECT FOR S/SE WIND GUSTS TO 35-40
KT THROUGH TONIGHT. BRIEF HIGHER GUSTS TO 50 KT POSSIBLE AROUND
DAYBREAK IF A CONVECTIVE LINE DEVELOPS. POOR VSBYS EXPECTED
TONIGHT IN RAIN AND AREAS OF FOG WITH A FEW TSTMS POSSIBLE TOWARD
DAYBREAK.

THURSDAY...GALES DEPART EASTERN WATERS IN THE MORNING. WINDS
SHIFT TO SW AND DIMINISH BUT STILL EXPECT GUSTS TO 25-30 KT...
HIGHEST GUSTS OVER NEARSHORE WATERS. IMPROVING VSBYS.

OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...

THURSDAY NIGHT AND FRIDAY...MODERATE TO HIGH CONFIDENCE. SOUTHWEST
WIND GUSTS OF 20 TO 30 KNOTS THU EVENING SHIFTING TO THE WEST
OVERNIGHT INTO FRI.  VERY ROUGH SEAS LEFTOVER FROM TONIGHT AND THU
WILL SLOWLY SUBSIDE INTO FRI AS WINDS SHIFT FROM SW TO W WITH LESS
FETCH OVER THE WATERS. MAINLY DRY WEATHER AND GOOD VSBY PREVAIL.

SATURDAY...HIGH CONFIDENCE.  HIGH PRESSURE BUILDING OVER THE WATERS
WILL YIELD LIGHT WINDS AND TRANQUIL SEAS.

SUNDAY AND MONDAY...MODERATE CONFIDENCE. MODEST SW WINDS SUNDAY THEN
DIMINISHING MON AS HIGH PRES BUILDS OVER THE WATERS. MAINLY DRY
WEATHER AND GOOD VSBY PREVAIL.

&&

.TIDES/COASTAL FLOODING...

BOSTON:
THURSDAY / 12:46 AM ... 11.3 FEET
THURSDAY / 1:02 PM ... 12.2 FEET

PROVIDENCE:
WEDNESDAY / 9:37 PM ... 5.7 FEET
THURSDAY / 10:00 AM ... 6.2 FEET

 - THIS EVENING HIGH-TIDE

ACROSS THE S-SHORE OF NEW ENGLAND. S/SE-WINDS SUSTAINED AROUND 25
KTS WITH GUSTS POSSIBLE UP TO 40 KTS DURING A TIME OF HIGH ASTRO-
TIDES. WAVE ACTION OF 10-15 FEET JUST OFFSHORE. EXPECT A SURGE OF
1.5 TO 2 FEET ALONG THE SOUTH-COAST ESPECIALLY INTO BUZZARDS AND
NARRAGANSETT BAY. ANTICIPATING MINOR COASTAL FLOODING FOR TYPICALLY
PRONE LOCATIONS IN THE FORM OF SPLASHOVER...ESPECIALLY VULNERABLE
LOCALES OF NEWPORT...WESTPORT...AND CAUSEWAY TO WEST ISLAND.

ACROSS E MASSACHUSETTS. SE WINDS WITH GUSTS UP TO 40 KTS WITH OFF-
SHORE WAVE ACTION UP TO 10 FEET DURING THE HEIGHT OF THE STORM
WITH POTENTIAL HEAVY RAIN / THUNDERSTORMS. MINOR COASTAL FLOODING
ISSUES ANTICIPATED ESPECIALLY FOR THE N-SHORE EXTENDING UP TO CAPE
ANN. COULD SEE MINOR COASTAL FLOODING ISSUES FOR SPECIFIC LOCALES
SUCH AS SCITUATE AND PEABODY AS POOR-DRAINAGE ISSUES ARE EXPECTED.

 - THURSDAY MORNING INTO AFTERNOON HIGH-TIDES

WILL SEE PRESSURE RISES ACROSS THE REGION WITH WINDS SHIFTING OUT OF
THE SW. THIS SHOULD LIMIT THE COASTAL FLOODING IMPACT ACROSS ALL S
NEW ENGLAND SHORELINES BUT CAN NOT RULE OUT SOME MINOR COASTAL
FLOODING ISSUES WITH REGARDS TO INUNDATION OF SUSCEPTIBLE LOW-LYING
AREAS.

&&

.CLIMATE...

HERE ARE THE RECORD HIGH TEMPS FOR THU 10/29/2015

BOS...79...1918
PVD...78...1984
BDL...77...1918
ORH...78...1918

&&

.BOX WATCHES/WARNINGS/ADVISORIES...

CT...NONE.
MA...WIND ADVISORY UNTIL 10 AM EDT THURSDAY FOR MAZ006-007-013>024.
     COASTAL FLOOD ADVISORY UNTIL 3 AM EDT THURSDAY FOR MAZ007-015-
     016-019.
     COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR MAZ020-
     021.
RI...WIND ADVISORY UNTIL 10 AM EDT THURSDAY FOR RIZ001>008.
     COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR RIZ002-
     004>007.
MARINE...GALE WARNING UNTIL 11 AM EDT THURSDAY FOR ANZ231-232-250-
     254>256.
     GALE WARNING UNTIL 9 AM EDT THURSDAY FOR ANZ233>235-237-251.
     GALE WARNING UNTIL 8 AM EDT THURSDAY FOR ANZ230-236.

&&

SYNOPSIS...KJC/NOCERA
NEAR TERM...KJC/NOCERA/SIPPRELL
SHORT TERM...KJC
LONG TERM...NOCERA
AVIATION...KJC/NOCERA
MARINE...KJC/NOCERA
TIDES/COASTAL FLOODING...WFO BOX STAFF
CLIMATE...WFO BOX STAFF
Hazardous weather outlook, Oct 28, 11:26 PM EST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1226 AM EDT THU OCT 29 2015

CTZ002>004-MAZ002>005-008>012-026-300430-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA-
1226 AM EDT THU OCT 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...WESTERN AND CENTRAL MASSACHUSETTS.

.DAY ONE...TONIGHT.

STRONG SOUTHERLY WINDS MAY DOWN SMALL TREE LIMBS AND BRANCHES
YIELDING ISOLATED POWER OUTAGES.

IN ADDITION HEAVY SHOWERS AND ISOLATED THUNDERSTORMS WITH VERY
HEAVY RAINFALL MAY RESULT IN POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ006-013-014-017-018-020>024-RIZ001>008-300430-
WESTERN ESSEX MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1226 AM EDT THU OCT 29 2015

...WIND ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN...
NORTHEASTERN...AND SOUTHEASTERN MASSACHUSETTS...AS WELL AS ALL OF
RHODE ISLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY

ALSO HEAVY RAIN AND ISOLATED THUNDERSTORMS MAY RESULT IN URBAN
AND POOR DRAINAGE FLOODING TONIGHT INTO EARLY THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WITH STRONG TO DAMAGING WINDS AND VERY HEAVY
RAINFALL ARE POSSIBLE EARLY THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ007-015-016-019-300430-
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-
1226 AM EDT THU OCT 29 2015

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 3 AM EDT EARLY THIS
MORNING...

...WIND ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN...
NORTHEASTERN...AND SOUTHEASTERN MASSACHUSETTS

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY
   COASTAL FLOOD ADVISORY

ALSO HEAVY RAIN AND ISOLATED THUNDERSTORMS MAY RESULT IN URBAN
AND POOR DRAINAGE FLOODING TONIGHT INTO EARLY THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WITH STRONG TO DAMAGING WINDS AND VERY HEAVY
RAINFALL ARE POSSIBLE EARLY THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ231-232-250-254>256-300430-
CAPE COD BAY-NANTUCKET SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
1226 AM EDT THU OCT 29 2015

...GALE WARNING IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING

STORM-FORCE GUSTS OF AROUND 50 KT POSSIBLE LATE TONIGHT INTO
THURSDAY MORNING ASSOCIATED WITH EXPECTED THUNDERSTORM ACTIVITY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ233>235-237-251-300430-
VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
1226 AM EDT THU OCT 29 2015

...GALE WARNING IN EFFECT UNTIL 9 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING

STORM-FORCE GUSTS OF AROUND 50 KT POSSIBLE TONIGHT INTO THURSDAY
MORNING ASSOCIATED WITH EXPECTED THUNDERSTORM ACTIVITY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230-236-300430-
BOSTON HARBOR-NARRAGANSETT BAY-
1226 AM EDT THU OCT 29 2015

...GALE WARNING IN EFFECT UNTIL 8 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING

STORM-FORCE GUSTS OF AROUND 50 KT POSSIBLE TONIGHT INTO THURSDAY
MORNING ASSOCIATED WITH EXPECTED THUNDERSTORM ACTIVITY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Local storm report, Oct 28, 8:46 PM EST, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
946 PM EDT WED OCT 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     NON-TSTM WND DMG NARRAGANSETT            41.45N  71.45W
10/28/2015                   WASHINGTON         RI   BROADCAST MEDIA

            TREE DOWN ON WIRES ON OCEAN RD.

0730 PM     NON-TSTM WND DMG DANVERS                 42.58N  70.93W
10/28/2015                   ESSEX              MA   BROADCAST MEDIA

            TREE DOWN ON HOUSE AND TRUCK

0840 PM     NON-TSTM WND DMG RICHMOND                41.50N  71.67W
10/28/2015                   WASHINGTON         RI   AMATEUR RADIO

            TREE AND WIRES DOWN ON GARDINER ROAD.

0913 PM     NON-TSTM WND DMG DARTMOUTH               41.61N  71.00W
10/28/2015                   BRISTOL            MA   AMATEUR RADIO

            LARGE BRANCH DOWN ON TRANSFORMER CAUSING POWER OUTAGE
            ON ELM ST.

&&

JWD
Local storm report, Oct 28, 9:15 PM EST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1015 PM EDT WED OCT 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     NON-TSTM WND DMG NARRAGANSETT            41.45N  71.45W
10/28/2015                   WASHINGTON         RI   BROADCAST MEDIA

            TREE DOWN ON WIRES ON OCEAN RD.

0730 PM     NON-TSTM WND DMG DANVERS                 42.58N  70.93W
10/28/2015                   ESSEX              MA   BROADCAST MEDIA

            TREE DOWN ON HOUSE AND TRUCK

0840 PM     NON-TSTM WND DMG RICHMOND                41.50N  71.67W
10/28/2015                   WASHINGTON         RI   AMATEUR RADIO

            TREE AND WIRES DOWN ON GARDINER ROAD.

0913 PM     NON-TSTM WND DMG DARTMOUTH               41.61N  71.00W
10/28/2015                   BRISTOL            MA   AMATEUR RADIO

            LARGE BRANCH DOWN ON TRANSFORMER CAUSING POWER OUTAGE
            ON ELM ST.

0950 PM     NON-TSTM WND DMG BRISTOL                 41.68N  71.27W
10/28/2015                   BRISTOL            RI   AMATEUR RADIO

            LARGE TREE LIMB DOWN. BLOCKING ROADWAY.

1010 PM     NON-TSTM WND DMG PROVIDENCE              41.82N  71.41W
10/28/2015                   PROVIDENCE         RI   AMATEUR RADIO

            TREE DOWN ON MILTON AVE.

1013 PM     NON-TSTM WND DMG NEW BEDFORD             41.64N  70.93W
10/28/2015                   BRISTOL            MA   AMATEUR RADIO

            WIRES DOWN ON ACUSHNET AVE.

1014 PM     NON-TSTM WND DMG WARWICK                 41.70N  71.42W
10/28/2015                   KENT               RI   AMATEUR RADIO

            WIRES DOWN.

&&

JWD
Local storm report, Oct 28, 11:23 PM EST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1223 AM EDT THU OCT 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     NON-TSTM WND DMG NARRAGANSETT            41.45N  71.45W
10/28/2015                   WASHINGTON         RI   BROADCAST MEDIA

            TREE DOWN ON WIRES ON OCEAN RD.

0730 PM     NON-TSTM WND DMG DANVERS                 42.58N  70.93W
10/28/2015                   ESSEX              MA   BROADCAST MEDIA

            TREE DOWN ON HOUSE AND TRUCK

0840 PM     NON-TSTM WND DMG RICHMOND                41.50N  71.67W
10/28/2015                   WASHINGTON         RI   AMATEUR RADIO

            TREE AND WIRES DOWN ON GARDINER ROAD.

0913 PM     NON-TSTM WND DMG DARTMOUTH               41.61N  71.00W
10/28/2015                   BRISTOL            MA   AMATEUR RADIO

            LARGE BRANCH DOWN ON TRANSFORMER CAUSING POWER OUTAGE
            ON ELM ST.

0950 PM     NON-TSTM WND DMG BRISTOL                 41.68N  71.27W
10/28/2015                   BRISTOL            RI   AMATEUR RADIO

            LARGE TREE LIMB DOWN. BLOCKING ROADWAY.

1010 PM     NON-TSTM WND DMG PROVIDENCE              41.82N  71.41W
10/28/2015                   PROVIDENCE         RI   AMATEUR RADIO

            TREE DOWN ON MILTON AVE.

1013 PM     NON-TSTM WND DMG NEW BEDFORD             41.64N  70.93W
10/28/2015                   BRISTOL            MA   AMATEUR RADIO

            LARGE TREE AND WIRES DOWN ON ACUSHNET AVE. ROAD BLOCKED
            AT PEQUOD AVE.

1014 PM     NON-TSTM WND DMG WARWICK                 41.70N  71.42W
10/28/2015                   KENT               RI   AMATEUR RADIO

            WIRES DOWN.

1203 AM     NON-TSTM WND DMG BILLERICA               42.56N  71.27W
10/29/2015                   MIDDLESEX          MA   LAW ENFORCEMENT

            TREE OR LARGE BRANCH DOWN ON TREMLETT RD.

&&

JWD
Special weather statement, Oct 29, 12:08 AM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
108 AM EDT THU OCT 29 2015

CTZ002-003-MAZ003-004-009>011-290545-
HARTFORD CT-TOLLAND CT-NORTHERN WORCESTER MA-EASTERN HAMPDEN MA-
EASTERN FRANKLIN MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
108 AM EDT THU OCT 29 2015

...STRONG THUNDERSTORM IN WESTERN HARTFORD COUNTY...

AT 105 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER SIMSBURY...OR 8 MILES NORTHWEST OF WEST HARTFORD...MOVING
RAPIDLY NORTHEAST AT 75 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM AS IT HEADS INTO
WORCESTER COUNTY BY 145 AM.

MINOR FLOODING FROM TORRENTIAL RAINFALL WILL OCCUR ON ROADS AND
UNDERPASSES THAT ARE TYPICALLY PRONE TO FLOODING.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHICOPEE...ENFIELD...WESTFIELD...HOLYOKE...AMHERST...
WINDSOR...NORTHAMPTON...AGAWAM...WEST SPRINGFIELD...DEERFIELD...
SIMSBURY...LUDLOW...BLOOMFIELD...AVON...SOUTH HADLEY...EASTHAMPTON...
LONGMEADOW...SUFFIELD AND EAST LONGMEADOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS MAY BE STRONG ENOUGH TO PRODUCE MINOR DAMAGE...SUCH AS A FEW
DOWNED BRANCHES. STAY INSIDE AND AWAY FROM WINDOWS.

&&

LAT...LON 4188 7295 4189 7294 4190 7291 4197 7289
      4197 7293 4256 7253 4241 7202 4176 7285
      4181 7295 4184 7294 4185 7295
TIME...MOT...LOC 0505Z 215DEG 68KT 4187 7286

JWD
Special weather statement, Oct 29, 12:39 AM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
139 AM EDT THU OCT 29 2015

MAZ003-004-010-011-290630-
NORTHERN WORCESTER MA-EASTERN HAMPDEN MA-EASTERN FRANKLIN MA-
EASTERN HAMPSHIRE MA-
139 AM EDT THU OCT 29 2015

...LINE OF STRONG THUNDERSTORMS IN WESTERN MASSACHUSETTS...

AT 137 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS FROM NEAR LEVERETT TO AGAWAM...MOVING NORTHEAST
AT 50 MPH.

WINDS IN EXCESS OF 40 MPH AND BRIEF DOWNPOURS CAN BE EXPECTED WITH
THESE STORMS AS THEY HEAD ACROSS NORTH CENTRAL MASSACHUSETTS THROUGH
230 AM.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHICOPEE...WESTFIELD...HOLYOKE...AMHERST...
NORTHAMPTON...AGAWAM...WEST SPRINGFIELD...ORANGE...LUDLOW...SOUTH
HADLEY...EASTHAMPTON...BELCHERTOWN...ATHOL...WINCHENDON...WARE...
SOUTHWICK...MONTAGUE...TEMPLETON AND GRANBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH
TO PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES. DRIVERS
SHOULD BE ALERT FOR MINOR STREET FLOODING.

&&

LAT...LON 4233 7216 4205 7272 4251 7256 4272 7211
      4272 7205
TIME...MOT...LOC 0537Z 218DEG 42KT 4242 7250 4207 7266

JWD
Local storm report, Oct 29, 1:13 AM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
213 AM EDT THU OCT 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     NON-TSTM WND DMG NARRAGANSETT            41.45N  71.45W
10/28/2015                   WASHINGTON         RI   BROADCAST MEDIA

            TREE DOWN ON WIRES ON OCEAN RD.

0730 PM     NON-TSTM WND DMG DANVERS                 42.58N  70.93W
10/28/2015                   ESSEX              MA   BROADCAST MEDIA

            TREE DOWN ON HOUSE AND TRUCK

0840 PM     NON-TSTM WND DMG RICHMOND                41.50N  71.67W
10/28/2015                   WASHINGTON         RI   AMATEUR RADIO

            TREE AND WIRES DOWN ON GARDINER ROAD.

0913 PM     NON-TSTM WND DMG DARTMOUTH               41.61N  71.00W
10/28/2015                   BRISTOL            MA   AMATEUR RADIO

            LARGE BRANCH DOWN ON TRANSFORMER CAUSING POWER OUTAGE
            ON ELM ST.

0950 PM     NON-TSTM WND DMG BRISTOL                 41.68N  71.27W
10/28/2015                   BRISTOL            RI   AMATEUR RADIO

            LARGE TREE LIMB DOWN. BLOCKING ROADWAY.

1010 PM     NON-TSTM WND DMG PROVIDENCE              41.82N  71.41W
10/28/2015                   PROVIDENCE         RI   AMATEUR RADIO

            TREE DOWN ON MILTON AVE.

1013 PM     NON-TSTM WND DMG NEW BEDFORD             41.64N  70.93W
10/28/2015                   BRISTOL            MA   AMATEUR RADIO

            LARGE TREE AND WIRES DOWN ON ACUSHNET AVE. ROAD BLOCKED
            AT PEQUOD AVE.

1014 PM     NON-TSTM WND DMG WARWICK                 41.70N  71.42W
10/28/2015                   KENT               RI   AMATEUR RADIO

            WIRES DOWN.

1203 AM     NON-TSTM WND DMG BILLERICA               42.56N  71.27W
10/29/2015                   MIDDLESEX          MA   LAW ENFORCEMENT

            TREE OR LARGE BRANCH DOWN ON TREMLETT RD.

1244 AM     COASTAL FLOOD    DORCHESTER              42.30N  71.07W
10/29/2015                   SUFFOLK            MA   AMATEUR RADIO

            TWO LANES OF MORRISSEY BLVD CLOSED DUE TO COASTAL
            FLOODING.

&&

JWD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind, 1 strong wind. Local standard time, as filed.

High Wind, Bristol

When
October 29, 2:05 AM EST to 2:18 AM EST
Where
Bristol forecast zone
Measured
55 kt (63 mph) measured gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
41.706, -71.286 (the zone’s center; the record gives no point)

A two foot diameter tree was downed onto a driveway in Barrington. The National Ocean Service (NOS) Physical Oceanographic Real Time System (PORTS) station at Conimicut Light recorded a wind gust to 63 mph.

Strong Wind, Northwest Providence

When
October 29, 5:43 AM EST
Where
Northwest Providence forecast zone
Measured
30 kt (35 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
41.871, -71.579 (the zone’s center; the record gives no point)

A tree was downed onto a driveway in Cumberland.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Rhode Island in 2015Every state in 2015This day in weather historyWarnings in Rhode Island, October 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 604436, 604437.